Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2023, 4:16 PM EDT for Volusia County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2023, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 4, 2023, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 141 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
436
WWUS82 KMLB 042016
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
416 PM EDT Fri Aug 4 2023
FLZ041-141-042100-
Coastal Volusia FL-Inland Volusia FL-
416 PM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of north central
Volusia County through 500 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ormond-By-the-Sea, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona, and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2913 8094 2907 8127 2926 8129 2927 8115
2936 8115 2941 8116 2941 8115 2942 8115
2943 8111 2942 8111 2943 8109
TIME...MOT...LOC 2016Z 344DEG 20KT 2934 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:08 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 4, 3:08 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 308 PM EDT Fri Aug 4 2023 ...New MARINE, AVIATION... .DISCUSSION... ...Hot This Weekend with Increasing Rain Chances... Currently...Watching an area of advancing convection just north of the area which is being steered south. This area of storms is poised to approach the I-4 corridor over the next several hours with at least scattered storms across Volusia/Lake counties to metro Orlando by dusk. Another area of slower moving storms across the Treasure Coast to Lake Okeechobee wl be capable of bringing some locally heavy rainfall to the Turnpike and I-95 corridor of the Treasure Coast through 6 PM. Tonight...The light NW flow aloft wl keep the potential for some late storms in the forecast through at least midnight, especially across N Central FL. Cloud cover ascd with earlier storms wl diminish overnight with calm to light sly winds and warm overnight temps in the M-U70s. modified prev disc... Weekend...Mid-level troughing across the eastern U.S. will be situated between an area of ridging across the southwest U.S. and an area of ridging over the western Atlantic. Pulses of shortwave energy will move across the local area Saturday as the trough moves eastward and flattens. High pressure over the Atlantic will stretch westward through the period, and light southwest winds will allow the east coast sea breeze to propagate inland each afternoon. Numerous showers and afternoon lightning storms are forecast Saturday (70-80+%) with coverage decreasing only a little on Sunday (60-70%). Light steering flow will allow for localized rainfall accumulations of two to three inches. Frequent cloud-to- ground lightning and peak gusts up to 50 mph will be possible in strong storms. High temperatures are forecast in the low to mid 90s each afternoon with dew points in the mid to upper 70s. Current trends show peak Heat Index values generally ranging just shy of or at heat advisory criteria (108) on Saturday with values increasing to between 106 and 110 on Sunday. Onset of cloud cover, along with higher rain chcs will help mitigate duration of high heat index values, however a heat advisory may be required of portions of the area at some point by Sunday. Monday-Thursday...A series of short wave troughs will move eastward across the CONUS through the period. Locally, high pressure will dominate the mid-levels as an elongated ridge stretches from the southwest U.S. into the western Atlantic. Heights fall some on Wednesday as a shortwave trough digs southward across the eastern U.S. Temperatures will generally be in the mid 90s Monday and Tuesday with peak Heat Index values around 110 each afternoon. Temperatures trend slightly downward into the low to mid 90s Wednesday and Thursday. Southwest flow will favor the west coast sea breeze each afternoon, however, some inland movement of the east coast sea breeze will still be possible. Scattered showers and lightning storms are forecast each day with the greatest coverage on Thursday. && .MARINE... Issued at 235 PM EDT Fri Aug 4 2023 Tonight...Seas 2 to 3 ft with winds around 8 to 12 knots. Some early storms this aftn wl have to be monitored along and near the Volusia coast, and north of Cape Canaveral for gusty winds and lightning. Saturday-Tuesday...S to SW winds around 10 kts are forecast each afternoon. Seas up to 3 feet will mostly be contained to the offshore Volusia and offshore Brevard waters on Saturday. Otherwise, 1-2 ft seas will prevail through Monday. Seas of 3 ft build back across offshore Volusia and offshore Brevard on Tuesday. Scattered showers and lightning storms will be possible each afternoon with locally higher wind and seas in vicinity of storms. && .AVIATION... (18Z TAFS) Issued at 235 PM EDT Fri Aug 4 2023 Mainly VFR conditions through the TAF period. ISO-SCT SHRA and ISO TSRA developing along and behind the ECSB as it moves inland, colliding with the WCSB west of the inland terminals. Storm motion has been slow and erratic or nearly stationary. Convection has been pulsing up and down pretty quickly, so sticking with VCTS/VCSH in the 18Z package, but can't rule out a short-fused TEMPO at the inland terminals if deeper convection manages to develop. Generally dry conditions after 22Z at KMLB-KSUA. Have dropped VC mention at remaining ECFL terminals at 02Z, except Daytona which holds VCSH until 06Z due to low probability of a line of SHRA/TSRA sweeping across the peninsula in the first half of the night. Cannot rule out VC mention or even TEMPOS as far south as KMLB being added to the TAFs for the 00-06Z time frame in the 00Z package or short-fused AMDs. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 75 91 / 40 80 40 70 MCO 76 94 77 94 / 30 80 30 70 MLB 76 93 77 94 / 20 70 30 70 VRB 75 93 76 94 / 10 70 20 60 LEE 76 93 77 92 / 40 80 30 70 SFB 76 94 77 94 / 30 80 30 70 ORL 76 94 78 94 / 30 80 30 70 FPR 76 92 77 94 / 10 70 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Digital Forecasts...Pendergrast Radar...Fehling Aviation...Haley
Hazardous weather outlook, Aug 4, 11:45 AM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1145 AM EDT Fri Aug 4 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-050100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1145 AM EDT Fri Aug 4 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms this afternoon will increase across the interior with the east and west coast sea breeze collision late this afternoon into this evening. Additional storms across north Florida may push south to southeast toward the I-4 corridor toward to just after sunset tonight. .FLOOD IMPACT... Slow moving storms will be capable of producing a quick 1 to 3 inches of rainfall leading to ponding of water on roads and minor flooding of low lying and poor drainage areas, especially where heavy rains have fallen recently. .EXCESSIVE HEAT IMPACT... Highs in the low to mid 90s and very humid conditions will produce peak afternoon heat indices between 102 and 107 degrees before the increase in cloud cover and precipitation for some areas. .RIP CURRENT IMPACT... There is a Moderate Risk of dangerous rip currents at all central Florida Atlantic beaches today. Always swim near a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms will be capable of producing wind gusts near or in excess of 35 knots, mainly over inland lakes this afternoon and evening. However, some storms may approach the I-4 corridor and shift offshore north of the Cape toward or just after sunset. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered to numerous afternoon and evening lightning storms are forecast this weekend and early next week as moisture increases across the region. Near to above normal temperatures and high humidity will result in triple-digit heat index values with peak heat indices forecast to exceed 105, potentially reaching up to 110 this weekend and early next week. A Moderate risk for dangerous rip currents is expected to continue at all central Florida Atlantic beaches through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Weitlich/Pendergrast
In the hours before
Special weather statement, Aug 4, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
416 PM EDT Fri Aug 4 2023
FLZ041-141-042100-
Coastal Volusia FL-Inland Volusia FL-
416 PM EDT Fri Aug 4 2023
...A strong thunderstorm will impact portions of north central
Volusia County through 500 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ormond-By-the-Sea, moving south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona, and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2913 8094 2907 8127 2926 8129 2927 8115
2936 8115 2941 8116 2941 8115 2942 8115
2943 8111 2942 8111 2943 8109
TIME...MOT...LOC 2016Z 344DEG 20KT 2934 8120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:52 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Aug 4, 5:21 PM EDT | Special Weather Statement | MLB | Seminole | 39 min |
| Aug 4, 5:47 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 43 min |
| Aug 4, 6:35 PM EDT | Special Weather Statement | MLB | Seminole | 25 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.